MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM -3; PROSTHES, HIP, SEMI-CONSTRAIND, MET/CERAM/POLY, CEMENTD OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM -3; PROSTHES, HIP, SEMI-CONSTRAIND, MET/CERAM/POLY, CEMENTD OR NON-POROUS, UNCEMENT
Model Number 71343203
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that a revision surgery was performed due to an infection.The oxinium fem head and r3 20 deg xlp acet lnr 32 mm x 60 mm were revised.No further information was provided.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to infection.No further information was provided.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.As device information was not made available, device history record and sterilization documentation review cannot be completed.There is no information that would suggest the device failed to meet specifications.Based on this investigation, the need for corrective action is not indicated.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.There is not enough information to make a cross-check between the reported event and the device involved, therefore the potential causes of the reported event could not be determined.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
OXINIUM FEM HD 12/14 32MM -3
Common Device Name
PROSTHES, HIP, SEMI-CONSTRAIND, MET/CERAM/POLY, CEMENTD OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10913453
Report Number1020279-2020-06854
Device Sequence Number19625610
Product Code LZO
UDI-Device Identifier03596010474216
UDI-Public03596010474216
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71343203
Device Catalogue Number71343203
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date11/27/2020
Supplement Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;